Alert archive / Michigan / Small Craft Advisories in 2018
Small Craft Advisory 70, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Nov 10, 2018, 4:47 AM EST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2018, 4:47 AM EST (09:47 UTC)
- Expired
- Nov 10, 2018, 10:00 PM EST
- In force
- 17 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
828 WHUS73 KAPX 100947 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 447 AM EST Sat Nov 10 2018 LHZ345-LMZ341-LSZ322-101800- /O.CAN.KAPX.GL.W.0019.000000T0000Z-181110T1600Z/ /O.NEW.KAPX.SC.Y.0070.181110T0947Z-181111T0300Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-Seul Choix Point to 5NM West of Mackinac Bridge- St. Marys River Point Iroquois to E. Potagannissing Bay- 447 AM EST Sat Nov 10 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... The National Weather Service in Gaylord has issued A Small Craft Advisory...which is in effect until 10 PM EST this evening. The Gale Warning has been cancelled. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LSZ321-101500- /O.EXT.KAPX.GL.W.0019.000000T0000Z-181110T1500Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 447 AM EST Sat Nov 10 2018 ...GALE WARNING NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... THE Gale Warning IS NOW IN EFFECT until 10 AM EST this morning. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ LMZ323-342-344>346-101500- /O.CON.KAPX.GL.W.0019.000000T0000Z-181110T1500Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 447 AM EST Sat Nov 10 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A Gale Warning remains in effect until 10 AM EST this morning. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ LHZ347>349-101800- /O.CON.KAPX.GL.W.0019.000000T0000Z-181111T0300Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 447 AM EST Sat Nov 10 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A Gale Warning remains in effect until 10 PM EST this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ LHZ346-101800- /O.NEW.KAPX.SC.Y.0070.181110T0947Z-181111T0300Z/ St Ignace to False Detour Channel- 447 AM EST Sat Nov 10 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... The National Weather Service in Gaylord has issued A Small Craft Advisory...which is in effect until 10 PM EST this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
3 follow-up statements
919 WHUS73 KAPX 101459 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 959 AM EST Sat Nov 10 2018 LMZ323-342-344>346-102300- /O.CAN.KAPX.GL.W.0019.000000T0000Z-181110T1500Z/ /O.EXB.KAPX.SC.Y.0070.000000T0000Z-181110T2300Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 959 AM EST Sat Nov 10 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... The National Weather Service in Gaylord has issued A Small Craft Advisory...which is in effect until 6 PM EST this evening. The Gale Warning has been cancelled. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LSZ321-102300- /O.CAN.KAPX.GL.W.0019.000000T0000Z-181110T1500Z/ /O.EXA.KAPX.SC.Y.0070.000000T0000Z-181111T0300Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 959 AM EST Sat Nov 10 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... The National Weather Service in Gaylord has issued A Small Craft Advisory...which is in effect until 10 PM EST this evening. The Gale Warning has been cancelled. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ347>349-102300- /O.CON.KAPX.GL.W.0019.000000T0000Z-181111T0300Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 959 AM EST Sat Nov 10 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A Gale Warning remains in effect until 10 PM EST this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ LMZ341-102300- /O.EXT.KAPX.SC.Y.0070.000000T0000Z-181110T2300Z/ Seul Choix Point to 5NM West of Mackinac Bridge- 959 AM EST Sat Nov 10 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS EVENING... THE Small Craft Advisory IS NOW IN EFFECT until 6 PM EST this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ345-346-102300- /O.CON.KAPX.SC.Y.0070.000000T0000Z-181111T0300Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 959 AM EST Sat Nov 10 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A Small Craft Advisory remains in effect until 10 PM EST this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LSZ322-102300- /O.CON.KAPX.SC.Y.0070.000000T0000Z-181111T0300Z/ St. Marys River Point Iroquois to E. Potagannissing Bay- 959 AM EST Sat Nov 10 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A Small Craft Advisory remains in effect until 10 PM EST this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
096 WHUS73 KAPX 102052 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 352 PM EST Sat Nov 10 2018 LHZ347>349-110300- /O.CAN.KAPX.GL.W.0019.000000T0000Z-181111T0300Z/ /O.EXA.KAPX.SC.Y.0070.000000T0000Z-181111T0300Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 352 PM EST Sat Nov 10 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... The National Weather Service in Gaylord has issued A Small Craft Advisory...which is in effect until 10 PM EST this evening. The Gale Warning has been cancelled. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LMZ323-341-342-344>346-102200- /O.CAN.KAPX.SC.Y.0070.000000T0000Z-181110T2300Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 352 PM EST Sat Nov 10 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Gaylord has cancelled the Small Craft Advisory. $$ LHZ345-346-110300- /O.CON.KAPX.SC.Y.0070.000000T0000Z-181111T0300Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 352 PM EST Sat Nov 10 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A Small Craft Advisory remains in effect until 10 PM EST this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LSZ321-322-110300- /O.CON.KAPX.SC.Y.0070.000000T0000Z-181111T0300Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 352 PM EST Sat Nov 10 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A Small Craft Advisory remains in effect until 10 PM EST this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
553 WHUS73 KAPX 110309 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1009 PM EST Sat Nov 10 2018 LHZ345>349-LSZ321-322-110415- /O.EXP.KAPX.SC.Y.0070.000000T0000Z-181111T0300Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 1009 PM EST Sat Nov 10 2018 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ LMZ345-346-111200- /O.NEW.KAPX.SC.Y.0071.181111T1200Z-181112T0500Z/ Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1009 PM EST Sat Nov 10 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM SUNDAY TO MIDNIGHT EST SUNDAY NIGHT... The National Weather Service in Gaylord has issued a SMALL CRAFT ADVISORY, which is in effect from 7 AM Sunday to midnight EST Sunday night. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ JZ
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 10, 2:58 AM EST, 1 hour 49 minutes earlier.
Area forecast discussion, Nov 10, 2:58 AM EST, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
258 AM EST Sat Nov 10 2018
.NEAR TERM...(Today through Tonight)
Issued at 256 AM EST Sat Nov 10 2018
...Wintry weather continues...
High impact weather potential: Some slick travel yet this morning.
Potential for a significant snow event to begin very late tonight
across portions of eastern upper Michigan.
Pattern synopsis/forecast: Vigorous and still maturing shortwave
trough slicing right across the Great Lakes at this early hour.
Attendant surface low now making steady northeast progress into
southwest Quebec, with a classic lake enhanced surface trough
extending back west from it into northern lower Michigan.
Combination of deformation/weak trowal and lake moisture
contribution still resulting in some light to moderate snow across
the tip-of-the-mitt counties into eastern upper Michigan. Further
south, strong surge of cold air advection rotating on southern edge
of mid level low drumming up some west flow lake effect snow showers
off of Lake Michigan, although system dry slot has kept this fairly
light and disorganized across northwest lower Michigan.
Despite impressive nature of overhead trough, pattern will remain
quite progressive today and tonight as strong upper jet core races
to the eastern seaboard and additional height falls punch into the
northern Plains. This will force shortwave to slide quickly off to
the northeast, reaching near Maine by this evening. Post system deep
northwest flow will help drive lake aggregate surface trough/cold
front rapidly southeast this morning, with surface high pressure
fast on its heels. Little rest for the wary however, as elevated
warm air advection ramps up quickly later tonight ahead of next
shortwave trough, bringing the threat of more lake enhanced snow
along with it.
Primary forecast concerns/challenges: Addressing lingering snow
shower potential today and the beginning stages of what could be a
rather significant lake enhanced snow event later tonight.
Details: Southeast moving surface trough/cold front will bring a
band of snow showers along with it early this morning. Post frontal
cold air advection environment develops an extreme over-water thermal
gradient. However, both subsidence and deep layer drying will
quickly develop, as evident by guidance derived soundings showing
subsidence inversions falling below 5kft by mid-morning, with a
complete loss of moisture above it. This suggests that while no
doubt snow showers will continue in those favored areas near Grand
Traverse Bay, intensity and organization will quickly diminish this
morning. Steadily backing winds later this morning and afternoon
will spread light snow showers back into the more traditional areas
of northwest lower and eastern upper Michigan. All told, expect
additional snow accumulations today to largely remain at an inch or
less, those suppose some isolated heavier amounts will be possible
in the GTV Bay region. Gusty NNW winds 20-30 mph this morning may
lead to some restricted visibility in spots due to blowing snow and
expected fragmentation of falling snowflakes. It's gonna be an
unseasonably chilly day, with expected high temperatures in the
upper 20s to middle 30s...readings that are a good 10 to 15 degrees
below normal for this time of year. Of course those winds will make
it feel even a bit colder.
Not a whole lot going on for much of tonight, with just a few light
snow showers continuing in a slowly backing wind field. Those
relatively quiet conditions begin to change toward Sunday morning as
top-down saturation becomes complete within elevated warm air
advection regime ahead of that next wave. This by itself would not
be too big a deal with very limited forcing and precipitable water
values well under half an inch arguing for only some very light
snow. Indeed, that will be the case for much of the area. However,
over-water thermal environment across northern Lake Michigan remains
more than favorable for significant lake moisture contribution in
the low levels, with those backing winds to a southwest direction
allowing excellent residence time to take full advantage. Guidance
derived soundings look rather impressive, with seeder-feeder
mechanisms only enhancing deep lake induced convective cloud depths,
an extended portion of which is squarely centered in the fluff-
producing dendritic growth layer. Pattern recognition fully supports
this potential, and expect a band (perhaps a bit disjointed) of snow
to develop in a southwest to northeast orientation across northern
Lake Michigan very late tonight, the northern extent of which will
likely be impacting at least parts of central Mackinac county by
morning. This band of snow will continue right into Sunday, perhaps
bringing some significant accumulations into those favored areas of
central Mackinac and southern Chippewa counties (see information for
tomorrows snow in the short term section to follow).
&&
.SHORT TERM...(Sunday through Monday)
Issued at 256 AM EST Sat Nov 10 2018
...Lake Effect Season has Started...
High Impact Weather Potential...Ongoing lake effect with light to
moderate amounts. Concern for low visibility and possibly heavy snow
west of St. Ignace.
Pattern Synopsis/Forecast...Models are in good agreement for a SW
snow bands to form about late morning (~15z/Sun) The ECMWF is
showing 3" between 12z and 18z NAM and ARW are on par with the ECMWF
idea, while the GFS is much less. However, the agreement in the
winds and 850 mb temperatures think that the amounts will be
moderate (3-5")/12 hrs as a snow band sets up by 15z and begins to
spread snow into central Mackinac county and into the central
Chippewa County. Models also show that the snow band will drop some
snow, probably light (1-3")/12 hrs along the Lake Michigan shore in
NW Lower. The islands (Manitous and Beaver) will get into some of
this action, but the main area, will be US-2 between St. Ignace and
Epoufette. As the sfc trough moves through the forecast area, winds
shift to the west, and push the band into NW Lower, and especially
into the tip of the mitt. With the loss of synoptic support the snow
intensity will diminish and the bands will continue to shift more to
a NW flow by 12z/Mon. 850 mb Temperatures fall again for Monday with
the cold air advection, and NW winds will begin to form bands. The
models aren't very bullish on the amounts, with minor to light
amounts. Moisture in the 850-700 mb layer varies a bit with the best
on the GFS/NAM solutions in E Upper, while the ECMWF is rather dry,
at <55% RH in the layer. So will see what sets up by Monday evening.
Models continue to insist that the amount of moisture will limit the
snow amounts, but am a bit concerned with the NW to NNW flow staying
fairly consistent and the 850mb temperatures hovering from -15c to
-18c. so pushed the pops up a bit, but will see what the models push
later.
Primary Forecast Concerns...Sunday looks fairly straight forward
with the band and the idea of moderate snow amounts falling into
that area. The concerns would be wind directions being off by 10-20
degrees and the snow amounts push east or west a bit more than where
the model consensus would suggest. Also the ARW tends to be a little
strong in its snow amounts, so think the NAM/ECMWF idea is the best,
but heavier amounts are possible with strong upward motion.
The other concern is Monday/Monday night, with the strong
instability and the DGZ falling into the cloud layer with a good
fetch (possibly 100+ miles) with Lake Superior pre-conditioning,
think that the amounts could be higher, instead of minor to light,
possibly a little more moderate amount, and maybe a a strong band.
The models do agree that the synoptic moisture will be limiting
factor, so it may not be as I can picture at this time, but
experience has proved the models wrong before. It will be
interesting to see what the HiResW models (NMM and ARW) will show
when this time falls in there windows. Lake effect season has
started...
&&
.LONG TERM...(Monday night through Friday)
Issued at 256 AM EST Sat Nov 10 2018
...Extended Lake Effect Possible...
Extended (Tuesday through Friday)...LES continues into Tuesday as NW
winds and -16C air on the ECMWF and the GFS are possible. The models
don't shut off the Lake effect snow machine until late Wednesday
afternoon/early evening when the 850 mb temperatures begin to warm
to about -10c, and 0c beginning to cross Lake Michigan by 06z/Thu.
Looks like on this run, the models agree and shut off the LEs by
Thursday morning. The next clipper moves into the region and looks
like the GFS is trending north toward the ECMWF path north of the
Upper Great Lakes, which would keep most of the snow/precipitation
north the region but for a little snow in E Upper Thursday night.
LES look to be possible Friday as the colder 850 mb temperatures (< -
10C) look to possibly create something, but models are pushing dry
air into the region, so it will remain to be seen.
&&
.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1152 PM EST Fri Nov 9 2018
Snow continues tonight APN/PLN, some snow showers TVC/MBL. Windy.
Low pressure over Georgian Bay will accelerate ne, away from MI.
Leftover snow will linger at APN/PLN, waning toward morning, with
IFR conditions. Lake effect snow showers elsewhere will produce
variable conditions, with MVFR probably being most common.
Gusty nw winds developing, windiest at MBL.
&&
.MARINE...
Issued at 256 AM EST Sat Nov 10 2018
Gusty gale producing north/northwest winds this morning will
slowly subside through the day as they back, reaching a more
westerly direction by early this evening. Winds remain fairly light
tonight as they become southwest ahead of the next system. These
southwest winds will increase in speed Sunday, perhaps bringing some
low end small craft advisory conditions to portions of northern Lake
Michigan. Periods of gusty winds look to continue right into the
middle portions of next week.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY until 5 AM EST early this morning for
MIZ008-015>027-031-032.
LAKESHORE FLOOD ADVISORY until noon EST today for MIZ026-031.
LH...GALE WARNING until 11 AM EST this morning for LHZ345.
GALE WARNING until 10 PM EST this evening for LHZ348-349.
GALE WARNING until 10 PM EST this evening for LHZ347.
LM...GALE WARNING until 11 AM EST this morning for LMZ341.
GALE WARNING until 10 AM EST this morning for LMZ323-342-344>346.
LS...GALE WARNING until 11 AM EST this morning for LSZ321-322.
&&
NEAR TERM...MB
SHORT TERM...JL
LONG TERM...JL
AVIATION...JZ
MARINE...MBHazardous weather outlook, Nov 10, 3:06 AM EST, 1 hour 41 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 306 AM EST Sat Nov 10 2018 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-111200- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa- Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim- Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford- Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco- Gladwin-Arenac- 306 AM EST Sat Nov 10 2018 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...Today and tonight. Travel is expected to remain hazardous through early this morning with snow covered and slushy road surfaces. See ongoing advisories for additional details. Gale force winds will continue on the nearshore waters today. This will result in the possibility of lakeshore flooding for portions of Lake Michigan, particularly Grand Traverse Bay and coastal areas around Manistee. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Accumulating Lake effect snow is expected across portions of northern Michigan Sunday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report snowfall amounts to the National Weather Service. Reports may be made one of three ways: Online: weather.gov/gaylord Facebook: facebook.com/nwsgaylord Twitter: twitter.com/nwsgaylord && For more information visit http://weather.gov/gaylord.
In the hours before
Local storm report, Nov 10, 4:17 AM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
417 AM EST SAT NOV 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HIGH SUST WINDS 15 NE ALPENA 45.20N 83.20W
11/10/2018 M52 MPH LHZ362 MI BUOY
BUOY STATION WDH7554, 14 ENE ALPENA.
1102 PM NON-TSTM WND GST 6 WNW PRESQUE ISLE 45.33N 83.58W
11/09/2018 M50 MPH PRESQUE ISLE MI MESONET
MESONET STATION MC053, 5 WNW PRESQUE ISLE.
0250 AM NON-TSTM WND GST 33 ENE PRESQUE ISLE 45.40N 82.80W
11/10/2018 M47 MPH LHZ362 MI BUOY
BUOY STATION 45003, 33 E PRESQUE ISLE.
1200 AM HIGH SUST WINDS 19 ENE ALPENA 45.20N 83.10W
11/10/2018 M46 MPH LHZ362 MI BUOY
BUOY STATION WUR8857, 18 ENE ALPENA.
0300 AM HIGH SUST WINDS 4 NE WILDERNESS STATE P 45.80N 84.90W
11/10/2018 M44 MPH LMZ342 MI BUOY
BUOY STATION WDH7559, 4 NE WILDERNESS STATE
PARK.
0100 AM HIGH SUST WINDS 7 SE EAST TAWAS 44.20N 83.40W
11/10/2018 M44 MPH LHZ349 MI BUOY
BUOY STATION VCKQ, 7 SE EAST TAWAS.
0250 AM NON-TSTM WND GST 47 E OSCODA 44.30N 82.40W
11/10/2018 M43 MPH LHZ363 MI BUOY
BUOY STATION 45008, 28 ENE HURON CITY.
&&The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 2:59 PM EST | Winter Weather Advisory | APX | Antrim, Benzie, Cheboygan, Emmet, Leelanau, Manistee | 36 hr |
Nearby
Small Craft Advisories in Michigan, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.